Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 524, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Sep 17, 2007, 8:40 PM CDT for Brewster County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2007, 8:40 PM CDT (01:40 UTC)
- Expired
- Sep 17, 2007, 9:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Brewster County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.7 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1259 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 180143
SVRMAF
TXC043-180245-
/O.NEW.KMAF.SV.W.0524.070918T0140Z-070918T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
840 PM CDT MON SEP 17 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BREWSTER COUNTY IN SOUTHWEST TEXAS...
* UNTIL 945 PM CDT
* AT 839 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 2
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. ONE STORM WAS LOCATED NEAR CHISOS
BASIN. ANOTHER STORM WAS WAS LOCATED 27 MILES NORTHWEST OF PERSIMMON
GAP ALONG STATE HIGHWAY 118...OR 22 MILES SOUTHWEST OF MARATHON...
MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORMS WILL AFFECT THE FOLLOWING LOCATIONS...
CHISOS BASIN...
PANTHER JUNCTION...
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
LAT...LON 3027 10369 3013 10307 2982 10272 2919 10304
2917 10337 2927 10378
TIME...MOT...LOC 0140Z 224DEG 23KT 2997 10346
$$1 follow-up statement
000
WWUS54 KMAF 180218
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
914 PM CDT MON SEP 17 2007
TXC043-180245-
/O.CON.KMAF.SV.W.0524.000000T0000Z-070918T0245Z/
BREWSTER TX-
914 PM CDT MON SEP 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR BREWSTER COUNTY...
AT 910 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT 2 SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. ONE STORM WAS NEAR
PANTHER JUNCTION. A SECOND SEVERE THUNDERSTORM WAS 25 MILES NORTHWEST
OF PERSIMMON GAP...OR ABOUT 30 MILES SOUTHWEST OF MARATHON.
BOTH STORMS WERE MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORMS INCLUDE...PANTHER
JUNCTION...OPEN COUNTRY OF CENTRAL AND SOUTHERN BREWSTER COUNTY.
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
LAT...LON 3027 10369 3013 10307 2982 10272 2919 10304
2917 10337 2927 10378
TIME...MOT...LOC 0214Z 224DEG 23KT 3013 10329
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 2:10 PM CDT, 6 hours 30 minutes earlier.
Area forecast discussion, Sep 17, 2:10 PM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 210 PM CDT MON SEP 17 2007 .SHORT TERM... UPPER LONG WAVE TROUGH OVER THE WESTERN CONUS WILL SLOWLY MOVE TOWARD THE CWA TONIGHT. AN UPPER LEVEL DISTURBANCE ROUNDING THE BASE OF THE MAIN TROUGH WILL MOVE ACROSS THE AREA THIS EVENING. AT THE SURFACE A TROUGH WILL DEVELOP OVER THE WESTERN CWA AND MOVE ACROSS THE AREA DURING THE EVENING. SHOWERS AND THUNDERSTORMS ARE ONGOING THIS AFTERNOON FROM THE WESTERN PERMIAN BASIN EXTENDING ACROSS THE STOCKTON PLATEAU TO THE BIG BEND AREA. THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING INTO THE NIGHT AS THE UPPER LEVEL SYSTEM CONTINUES TO TRACK ACROSS THE AREA. THE PRECIPITATION SHOULD BEGIN TO TAPER OFF FROM WEST TO EAST AFTER 06Z. INSTABILITY WILL MARGINAL AT BEST...THEREFORE SEVERE WEATHER IS NOT EXPECTED. WITH PW/S IN EXCESS OF ONE INCH...SOME OF THE THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL. THE FOCUS FOR THE PRECIPITATION IS EXPECTED TO BE OVER THE WESTERN CWA DURING THE EVENING...THEN AS THE SHORTWAVE CONTINUES TO MOVE EAST...THE FOCUS WILL SHIFT TO THE EASTERN PART OF THE AREA AFTER MIDNIGHT. CLOUD COVER AND SOUTHERLY TO SOUTHEASTERLY WINDS IN THE 10 TO 15 MPH RANGE WILL INHIBIT RADIATIONAL COOLING. TEMPERATURES WILL BE MILD TONIGHT WITH MOST READINGS IN THE 60S AND 70S. A FEW READINGS IN THE 50S CAN BE EXPECTED IN THE HIGHER ELEVATIONS OF THE DAVIS AND GUADALUPE MOUNTAINS. .LONG TERM... THE UPPER LEVEL SHORTWAVE TROUGH CURRENTLY LOCATED NEAR THE FOUR CORNERS REGION WILL CONTINUE TO MOVE INTO THE CENTRAL PLAINS ON TUESDAY. BOTH THE GFS AND THE WRF ARE IN GOOD AGREEMENT ON THE PROGRESSION OF THIS FEATURE. BY TUESDAY AFTERNOON...THE ASSOCIATED SURFACE TROUGH IS EXPECTED TO EXTEND FROM NORTHWEST PORTIONS OF THE PERMIAN BASIN SOUTHWESTWARD INTO THE BIG BEND AREA. THIS SURFACE TROUGH SHOULD BE THE FOCUS FOR CONVECTIVE INITIATION BY TUESDAY AFTERNOON. WITH THE AFOREMENTIONED SURFACE TROUGH COINCIDENT WITH THE 850 MB THETA-E RIDGE...LIFTED INDICES IN THE -2 TO -4 RANGE...AND THE BEST SURFACE AND 850 LOW LEVEL MOISTURE CONVERGENCE AXIS...INITIATION OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IS EXPECTED TUESDAY AFTERNOON...GENERALLY ALONG A HOBBS TO WINK TO ALPINE LINE. STEERING WINDS WOULD SUPPORT A SLOW EAST OR SOUTHEAST MOVEMENT OF THESE STORMS INTO THE EVENING HOURS. WHILE THERE ARE RELATIVELY WEAK MID LEVEL WIND FIELDS EXPECTED...THE LACK OF DEEP MOISTURE SHOULD PRECLUDE SIGNIFICANT POTENTIAL FOR FLASH FLOODING ACROSS THE AREA ON TUESDAY. AS THE UPPER SHORTWAVE AND ASSOCIATED SFC TROUGH SLIDE EAST OF THE AREA...RAIN CHANCES SHOULD LESSEN WEDNESDAY THROUGH SATURDAY. ABUNDANT LOW LEVEL MOISTURE AND SLIGHT AFTERNOON AND EVENING INSTABILITIES DO WARRANT MENTION OF SOME SLIGHT CHANCE POPS ACROSS THE COUNTY WARNING AREA. HOWEVER...A LACK OF A LOW LEVEL FOCUSING MECHANISM OR MID AND UPPER LEVEL SHORTWAVE ENERGY SUPPORT WILL KEEP THE AREA GENERALLY ON THE DRIER SIDE. THE GFS AND THE WRF BOTH SHOW ANOTHER UPPER LEVEL SYSTEM DIGGING SOUTHWARD INTO THE FAR WEST U.S. BY THURSDAY EVENING. THE MODELS DIFFER IN POSITIONING AND TIMING OF THIS NEXT SYSTEM. HOWEVER... PRIMARY INDICATIONS ARE THAT THE IMPACT ON OUR COUNTY WARNING AREA WEATHER WILL BE MINIMAL. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 72 85 71 88 / 30 20 10 10 CARLSBAD NM 67 92 68 92 / 40 20 10 10 DRYDEN TX 72 91 71 90 / 30 30 20 20 FORT STOCKTON TX 68 90 69 90 / 30 20 10 20 GUADALUPE PASS TX 60 87 63 87 / 40 20 10 10 HOBBS NM 68 90 69 90 / 30 20 10 10 MARFA TX 54 84 56 83 / 30 20 20 20 MIDLAND INTL AIRPORT TX 71 88 72 89 / 30 20 10 10 ODESSA TX 69 88 73 90 / 30 20 10 10 WINK TX 72 92 72 93 / 30 20 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 54/77
Hazardous weather outlook, Sep 17, 12:55 PM CDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1255 PM CDT MON SEP 17 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-181100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1255 PM CDT MON SEP 17 2007 /1155 AM MDT MON SEP 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AND OVERNIGHT ACROSS THE REGION. THE MAIN CONCERN WITH THUNDERSTORMS WILL BE LOCALLY HEAVY HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE. IN ADDITION THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY MAINLY EAST OF A HOBBS...WINK TO ALPINE LINE. THE GREATEST AREAL COVERAGE OF THUNDERSTORMS IS EXPECTED TO BE ACROSS THE EASTERN PERMIAN BASIN AND THE LOWER TRANS PECOS REGION OF WEST TEXAS. A FEW STORMS COULD BE ON THE STRONG SIDE WITH GUSTY WINDS...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Sep 17, 2:51 PM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 251 PM CDT MON SEP 17 2007 NMZ028-172045- EDDY COUNTY PLAINS- 151 PM MDT MON SEP 17 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF LOCO HILLS AT 151 PM MDT...MOVING NORTHEAST AT 25 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN NORTH CENTRAL EDDY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WIND GUSTS TO 50 MPH...HAIL TO THE SIZE OF MARBLES...HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, Sep 17, 4:51 PM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 451 PM CDT MON SEP 17 2007 NMZ028-034-TXZ059-172245- SOUTHERN LEA COUNTY-EDDY COUNTY PLAINS-LOVING- 351 PM MDT MON SEP 17 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN LOVING... SOUTHEASTERN EDDY AND SOUTHWESTERN LEA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF RED BLUFF LAKE AT 351 PM MDT/451 PM CDT/...MOVING NORTHEAST AT 10 MPH. GUSTY WINDS UP TO 55 MPH... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, Sep 17, 6:12 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 612 PM CDT MON SEP 17 2007 TXZ075-180015- PECOS- 612 PM CDT MON SEP 17 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF IMPERIAL AT 612 PM CDT...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL IMPACT IMPERIAL. BRIEF VERY HEAVY RAIN...WIND GUSTS TO AROUND 50 MPH...HAIL TO THE SIZE OF MARBLES AND DEADLY LIGHTNING ARE POSSIBLE. BE PREPARED TO TAKE COVER IF THIS THUNDERSTORM APPROACHES YOUR AREA.
Special weather statement, Sep 17, 6:19 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 619 PM CDT MON SEP 17 2007 TXZ068-180015- CRANE- 619 PM CDT MON SEP 17 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CRANE COUNTY. A STRONG THUNDERSTORM WAS LOCATED NEAR IMPERIAL AT 619 PM CDT...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL IMPACT TUBBS CORNER...CORDONA LAKE AND CRANE. VERY HEAVY RAINFALL WITH LOCALIZED FLOODING WILL BE POSSIBLE WITH THIS STORM. IN ADDITION BRIEF GUSTY WINDS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Sep 17, 8:14 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 814 PM CDT MON SEP 17 2007 TXZ081-180215- BIG BEND AREA- 814 PM CDT MON SEP 17 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHERN BREWSTER COUNTY. STRONG THUNDERSTORMS WERE LOCATED 4 MILES EAST OF STUDY BUTTE AND NEAR CASTOLON AT 814 PM CDT...MOVING NORTHEAST AT 20 MPH. HAIL AND WIND GUSTS TO AROUND 55 MPH...AND LOCALLY HEAVY RAIN ARE POSSIBLE THROUGH 915 PM.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 7:53 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Sep 17, 9:45 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 60 min |
| Sep 18, 8:53 AM CDT | River Flood Warning | MAF | Presidio | 3 days |
| Sep 18, 9:02 AM CDT | River Flood Warning | MAF | Presidio | 47 hr |
| Sep 18, 5:01 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.